View Full Version : Strattera was effective and scary in equal meausure


Jamesmoriarty
11-02-16, 03:21 PM
Hello there guys. I don't know if this is the right forum to post this but here goes. I was diagnosed with ADHD two months ago and I finally understood why I was so "weird" and immediately I was prescribed strattera 60mg. The side effects hit me hard so the dose was reduced to 18mg titrated up to 40 mg . I felt so strange; I know that's vague but that's the best description. Strattera helped a lot with focus through, I was able to beat my brother at Fifa 16 (video game) normally again point I space out and lose but not on strattera.

The scary part now.
I missed a pill for just one day; at around 10 hours past the scheduled time to take it I started feeling cranky, everything was annoying and I was irritated very easily. My focus got a lot worse. days later I forgot again then I was on 40mg. The crankiness was worse, my focus was horrible. So I decided to to stop taking strattera completely.

Eli Lilly(manufacturer) insist that strattera has no withdrawal. But that to me isn't true. For about a month after I was moody all the time , my focus was worse I spaced out during conversations for longer and more often and to emphasize how bad I lost 4 phones in under one month, even with ADHD that's a lot. I once almost fought with my brother because of a little disagreement. I felt like I as loosing my mind. I vowed never again .

But now school is back in session and I am having problems ( no need to go into details the usual ADHD stuff) but I am afraid of meds after what strattera did to me.

I do not know what to do. Please help if u can.

Cyllya
11-02-16, 03:55 PM
Strattera is an SNRI (serotonine-norepinephrine reuptake inhibitor) so abrupting stopping, or tapering off too quickly, will likely cause antidepressant discontinuation syndrome (https://en.wikipedia.org/wiki/Antidepressant_discontinuation_syndrome).

Did you go straight from 40mg to nothing? If so, no wonder you felt horrible. :( If your doctor told you to stop that suddenly, get a different doctor and consider filing some kind of complaint to your locations medical licensing board.

Most of the normal ADHD meds like Adderall (amphetime) and Ritalin/Concerta (methylphenidate) are stimulant/dopaminergic drugs instead. They often have withdrawal effects too, but they're not anywhere near as horrible or long-lasting. Actually, a few people on here report zero withdrawal effects from stimulants. I think most people find that stimulants have fewer adverse effects in general, but I don't know if there are any studies comparing them.

Eli Lilly(manufacturer) insist that strattera has no withdrawal.

That would be a really crazy thing for them to say. Are you sure they weren't actually saying that Strattera isn't addictive? (True addiction is worse than just withdrawal effects.)

The stimulants are actually addictive, but that's almost never a problem for people taking therapeutic-level doses. So the fact that they're addictive isn't really a downside of those drugs as far as the actual patient (you) is concerned; it's a downside for other people in society who are worried you're gonna sell the meds or scarf tons of them to get high or something. Those folks want you to take Strattera instead of the better meds.

ToneTone
11-02-16, 11:52 PM
You don't want to stop medications like this without first consulting with your doctor. Yes, there are abrupt and major withdrawal symptoms with a lot of psychiatric meds.

Also, really it's good to share what you shared with us ... with your doctor! Share this info with the doctor (the crankiness or whatever) and that will help the doctor to figure out the next move. Call the doctor, schedule an immediate appointment.

BTW: a lot of meds take about 3 weeks for the system to get used to them ... and sometimes they can seem really strong at first, but the body often adjusts ... So that's why you want to share this with the doctor, who might have lowered your dosage even more ...

I would still suggest you call the doctor and say you need to talk urgently and that the medication isn't working, isn't comfortable for you ... tell the doctor that you stopped ... so they can know where you are in the treatment cycle.And if you doctor prescribed Straterra, there's a good chance he's familiar with the way it works with a range of other patients. So he's possibly heard similar stories to the one you needed to share.

Bottom line: don't assume any of your reactions are wildly unusual. Share them with the doctor .... No shame. You didn't do anything wrong. You just don't like the medication, and the doctor needs to know that.

Good luck.

Tone